Skip to content
My WebMD Sign In, Sign Up
Itching
avatar
nodarkaura posted:
I had a TKR on my right knee in April of this year. About 3 months ago I started getting bumps and red patches like hives that itches so badly I almost think I'm going to go nuts. Sometimes my legs itch and my feet really itch some nights to the point of turning bright red. I don't have bad water retention or swelling anymore unless I do alot of walking. I do still have quite a bit of pain but only take a tramadol before bedtime which really doesn't do anything. Has anyone else had hive like symptoms and itching? My body looks like I've been in a nest of mosquitos and they want to do my other knee but no one will want to once they see the marks and scabs from all the itching. I've tried Caladryl, hydrocortisone, benadryl, nothing works.
Reply
 
avatar
countrydarlin responded:
Did you call your Dr.? and have a list of all your meds that you take. I had 2 tkr done at the same time and I din't have any type of allergic reaction.I think it's best to call your Dr. if it continues and see what he says...and don't be afraid to take your pain medication...Don't let the pain get really bad before you take some thing because it takes that much longer for the meds to work and get you relief. Hope that itching/hives resolves for you ! that care!
 
avatar
nodarkaura replied to countrydarlin's response:
Talked to Dr. yesterday. Says the artificial knee isn't doing it
and as long as I've been on the high blood pressure meds it wouldn't be causing it now and I'm no longer taking pain meds. I think they feel its mental. Wish the hives had been there when I was in there. Hopefully its just nerves thinking about the 2nd surgery, maybe when its over they will be too.
 
avatar
arbob5 replied to nodarkaura's response:
I would suggest seeing your primary care physician. It could be something simple or something more complex. I do think you should start with him/her tho. If they feel you need tests, etc., they can point you in the right direction, or maybe a dermatologist would be in the picture.

Please don't let it go...you sound so uncomfortable, I feel bad for you. I have had psoriasis for years, and when it "decides" to "attack" me, I know how the itching can become unbearable.

Let us know how you're doing, ok? We do care here. God bless.
 
avatar
nodarkaura responded:
I did talk to my primary doctor and he just said to talk to the surgeon because its probably related to that and when I talked to the surgeon she said no it had nothing to do with the meds I'm on and nothing to do with the new knee. Guess I'm stuck taking Bendryl and hoping it works. Thanks for caring, it means alot.
 
avatar
arbob5 replied to nodarkaura's response:
I wish I had an answer for you. Itching is such a horrific annoyance, especially when you cannot relieve it at ll. The only other thing I can suggest is to dust the area with cornstarch and keep the area as dry as possible. This might relieve it somewhat.

Hope this helps. Keep in touch.
 
avatar
nodarkaura replied to arbob5's response:
The Benadryl seems to help, just have moments of itching that make me crazy. Better than it was without the pill.
Thank You for caring and hope you are feeling well.


Helpful Tips

postop pain management
Consult with the anethesiologist relative to a pain management clinic who can help. In some cases, Lidoderm patches can be a big help as ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center